# SDR RRXA98002

- Difficulty date: January 8, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N998CF
- Make and model: Doug DC-8-62F
- Aircraft serial: 46139
- System (JASC): 5230 · Cargo/Baggage Doors
- Part: Vent
- Condition: Open
- Location: Cargo Door
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A, B, G

## Discrepancy

LOUD EXPLOSION, DECOMPRESSION AT APROX 29,000FT, CARGO VENT DOOR WARNING LIGHT ON.  VISUAL ON GROUND, THE CABIN VENT DOOR WAS FULL OPEN.   FOUND VENT DOOR MANUAL HANDLE IMPROPERLY STOWED, ALLOWING LINKAGE TO RELEASE UNDER PRESSURIZATION.  INSPECTED AND OPERATED MECHANISM AND STOWED HANDLE PROPERLY.  DOOR  SECURE AND OPS CKS GOOD MANUALLY IAW NATIONAL AIRCRAFT SERVICE VENT DOOR MAINTENANCE MANUAL.  CARGO DOOR VENT DOOR ELECTRICAL FUNCTION INOP IN OPENING POSITION.  TRANSFERRED TO DMI LOG NR 801040 IAW EWA MEL 52-7 CAT B PLACARD INSTALLED.
